MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED IMPLANT 5 X 10MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED IMPLANT 5 X 10MM; DENTAL IMPLANT
Model Number FNT510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); No Code Available (3191)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant was removed due to infection and bone loss.Patient also had inflammation.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number: (b)(4).One full osseotite tapered implant (fnt510) and abutment were returned for investigation.The reported event occurred at tissue level; the investigation was focused only on the implant.Visual inspection of the as returned product identified minor signs of wear and bone residue around the external threads due to usage.The device could not be functionally tested for the reported failures (bone loss and infection) since they are medical conditions.Measurements could not be taken since the implant was still attached to an abutment which could not be removed since there was debris in its drive feature.Pre-existing condition noted on the product experience report (per) was moderate bone density type ii.The reported device had been implanted on tooth number 25 for approximately 6 years.A device history review was performed and no related nonconformances were noted.Also, a complaint history search was performed using our complaint handling system and there were no additional complaints for this lot.Complainant reported perimplantitis.The reported devices were returned and the reported event is non-verifiable for both devices as pictures or x-rays were not provided by the customer.A definitive root cause could not be identified.The following sections have been updated: b4: date of this report.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change no to yes.H6: evaluation codes.H10: additional narrative.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FULL OSSEOTITE® TAPERED IMPLANT 5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9411521
Report Number0001038806-2019-01512
Device Sequence Number16877382
Product Code DZE
UDI-Device Identifier00844868003373
UDI-Public(01)00844868003373(17)171114(10)2012110238(241)FNT510
Combination Product (Y/N)N
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/14/2017
Device Model NumberFNT510
Device Catalogue NumberFNT510
Device Lot Number2012110238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight80